Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Albany, NY

June 23, 20154 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 23, 2015, 9:22 AM EDT for 4 counties in New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 9:22 AM EDT (13:22 UTC)
Expired
Jun 23, 2015, 9:45 AM EDT
In force
23 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Albany County, NY, Greene County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 396 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
396 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS51 KALY 231322
SVRALY
NYC001-039-095-111-231345-
/O.NEW.KALY.SV.W.0036.150623T1322Z-150623T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
922 AM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 945 AM EDT

* AT 920 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BREAKABEEN TO NEAR WEST SHOKAN...MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LIVINGSTONVILLE AROUND 925 AM EDT.
  KENNETH L WILSON CAMPGROUND...OLIVEBRIDGE...PRESTON-POTTER HOLLOW
  AND PRESTON HOLLOW AROUND 930 AM EDT.
  WOODSTOCK...BERNE AND WEST HURLEY AROUND 935 AM EDT.
  SAUGERTIES...WESTERLO...LAKE KATRINE...SAUGERTIES SOUTH AND FEURA
  BUSH AROUND 945 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MAPLECREST...SOUTH WESTERLO...EDGEWOOD...LAKES MILLS BRIDGE...OAK
HILL...SHANDAKEN...HUNTERSLAND...FITCHS WHARF...BROOKSBURG AND
HAWVERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THESE 
STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES 
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4232 7445 4235 7443 4236 7445 4258 7446
      4277 7368 4262 7376 4227 7379 4223 7385
      4211 7392 4196 7395 4189 7442
TIME...MOT...LOC 1320Z 267DEG 36KT 4253 7435 4199 7432 

HAIL...<.75IN
WIND...60MPH
 
$$

LFM/SND
1 follow-up statement
491 
WWUS51 KALY 231339
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
939 AM EDT TUE JUN 23 2015

NYC001-039-095-111-231345-
/O.CON.KALY.SV.W.0036.000000T0000Z-150623T1345Z/
ALBANY NY-GREENE NY-SCHOHARIE NY-ULSTER NY-
939 AM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR ALBANY...GREENE...SOUTHEASTERN SCHOHARIE AND NORTHEASTERN ULSTER
COUNTIES...

AT 938 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WESTERLO TO NEAR WEST HURLEY...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  SAUGERTIES...LAKE KATRINE...SAUGERTIES SOUTH AND FEURA BUSH AROUND
945 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MAPLECREST...SOUTH WESTERLO...EDGEWOOD...LAMBS CORNER...LAKES MILLS
BRIDGE...HALIHAN HILL...OAK HILL...BLUE MOUNTAIN...HENSONVILLE AND
FITCHS WHARF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4224 7426 4237 7427 4263 7424 4277 7368
      4262 7376 4227 7379 4223 7385 4211 7392
      4196 7395 4192 7425
TIME...MOT...LOC 1338Z 267DEG 36KT 4254 7410 4200 7407 

HAIL...<.75IN
WIND...60MPH
 
$$

LFM/SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:35 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 23, 7:35 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
735 AM EDT TUE JUN 23 2015

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE REGION
TODAY. A WARM FRONT WITH THIS SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS THIS MORNING...ESPECIALLY TO THE NORTH AND WEST OF THE
CAPITAL DISTRICT. A COLD FRONT WILL QUICKLY FOLLOW...SWEEPING ACROSS
THE AREA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE AHEAD AND ALONG THE COLD FRONT. IT WILL BE WINDY IN THE
WAKE OF THE BOUNDARY...WITH COOLER AND LESS HUMID CONDITIONS BEING
USHERED IN FOR WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
     STRONG TO SEVERE THUNDERSTORMS LIKELY TODAY...

AS OF 630 AM EDT...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS
CONTINUE FROM THE SOUTHERN ADIRONDACKS...ACROSS LAKE ONTARIO/SW
NYS AND SW ONTARIO...WITHIN A ZONE OF STRONG LOW AND MID LEVEL
WARM ADVECTION. THUS FAR...BOUNDARY LAYER STABILITY HAS PREVENTED
MUCH IN THE WAY OF WIND MIXING DOWN ACROSS THE SOUTHERN
ADIRONDACKS.

SHOWERS AND THUNDERSTORMS SHOULD PERSIST ACROSS THE SOUTHERN
ADIRONDACKS OVER THE NEXT 2-4 HOURS. FREQUENT LIGHTNING...AND
HEAVY RAINFALL WILL BE THE MAIN ATTRIBUTES DURING THIS
TIME...ALTHOUGH CAN NOT RULE OUT SOME ISOLATED STRONGER WIND GUSTS
WITHIN ANY CONVECTIVE ELEMENTS WHICH FORM INTO SMALL BOWING
SEGMENTS.

THE CLUSTER OF THUNDERSTORMS CURRENTLY MOVING ACROSS SOUTH CENTRAL
NYS SHOULD RAPIDLY MOVE E/NE...AND ARRIVE IN THE MOHAWK RIVER
VALLEY BETWEEN 6 AND 8 AM. THIS...AND ADDITIONAL THUNDERSTORMS
SHOULD AFFECT THE MOHAWK RIVER VALLEY/LAKE GEORGE/SARATOGA
REGION...AND POSSIBLY EXTENDING AS FAR S AS THE IMMEDIATE CAPITAL
REGION AND INTO SW VT BETWEEN 8 AND 10 AM. AT THAT TIME...IN
ADDITION TO FREQUENT LIGHTNING AND HVY RAIN...GUSTY WINDS MAY POSE
A GREATER THREAT...ALTHOUGH DAMAGING WIND POTENTIAL SHOULD REMAIN
LOW AND SPOTTY IN NATURE...MAINLY CONFINED TO ANY SMALLER EMBEDDED
BOWS/LINE SEGMENTS THAT CAN DEVELOP.

FOR SOUTHERN AREAS...INCLUDING THE SE CATSKILLS/MID HUDSON VALLEY/NW
CT AND WESTERN MA SOUTH OF I-90...THE THREAT FOR THUNDERSTORMS
THROUGH MID MORNING SHOULD REMAIN LOW. IN FACT...SOME BREAKS IN THE
CLOUDS MAY DEVELOP AT TIMES.

THESE MORNING THUNDERSTORMS WILL BE ASSOCIATED WITH A WARM FRONT
ADVANCING NORTHEASTWARD. A BREAK IN THE SHOWERS/TSTMS MAY OCCUR FROM
MID MORNING THROUGH AROUND NOONTIME...AS THE WARM FRONT SURGES
NORTHEAST. SOME BREAKS IN THE CLOUDS COULD DEVELOP DURING THIS
TIME...ESP ACROSS SOUTHERN AREAS. HOWEVER...THE DEGREE OF CLEARING
AND RESULTING HEATING/DESTABILIZATION REMAINS IN QUESTION TODAY
GIVEN THE EXTENT OF THICK CONVECTIVE CLOUD DEBRIS UPSTREAM.
SHOULD SOME BREAKS IN THE CLOUDS DEVELOP...THEN AT LEAST SCATTERED
CONVECTION SHOULD DEVELOP ALONG A PREFRONTAL BOUNDARY ACROSS
WESTERN NYS LATER THIS MORNING...AND THEN ADVANCE RAPIDLY E/SE
ACROSS THE REGION BETWEEN NOON AND 5 PM. ANOMALOUSLY STRONG
KINEMATICS FOR LATE JUNE WILL PROVIDE AN ENVIRONMENT RIPE FOR
POTENTIAL DAMAGING WIND GUSTS IN ANY ROBUST CONVECTION THAT CAN
DEVELOP...AGAIN PENDING THE INSTABILITY. IF ENOUGH INSTABILITY
CAN DEVELOP...THEN CONVECTION MAY INITIALLY DEVELOP INTO DISCRETE
SUPERCELLS...WITH MID LEVEL ROTATION POTENTIALLY ENHANCING UPDRAFT
STRENGTH AND ALLOWING FOR LARGE HAIL...IN ADDITION TO THE THREAT
OF DAMAGING WINDS. ANY INITIAL DISCRETE CELLS SHOULD THEN POSSIBLY
FORMING INTO FAST MOVING LINE SEGMENTS CAPABLE OF DAMAGING WINDS.
IT APPEARS THAT AREAS IMMEDIATELY SOUTH AND EAST OF THE CAPITAL
REGION...EXTENDING INTO THE MID HUDSON VALLEY...NW CT/WESTERN MA
AND SOUTHERN VT WOULD HAVE THE HIGHEST THREAT FOR A COMBINATION OF
SUPERCELL DEVELOPMENT AND ALSO BOWING LINE SEGMENTS...WHERE
INSTABILITY SHOULD BE GREATEST.

AS FOR TORNADO THREAT...AGAIN THIS WILL BE HIGHLY DEPENDENT ON HOW
MUCH SUNSHINE BREAKS THROUGH AND ALLOW FOR POCKETS GREATER
DESTABILIZATION. IF UPRIGHT CONVECTION AND DISCRETE SUPERCELLS CAN
DEVELOP...THEN THE STRONG KINEMATIC ENVIRONMENT MAY ALLOW FOR
ISOLATED TORNADOES. WE WILL ALSO HAVE TO CLOSELY MONITOR THE AREA
WHERE REMNANT OUTFLOW FROM THIS MORNING/S CONVECTION...AND THE
STRENGTHENING ENVIRONMENTAL SOUTH TO SOUTHWEST FLOW INTERSECT...AS
WHEREVER THIS LOW LEVEL BOUNDARY EVENTUALLY SETS UP COULD ENHANCE
LOW LEVEL HELICITY FAVORABLE FOR TORNADOGENESIS.

SPC HAS PLACED THE ENTIRE REGION IN THE SLIGHT RISK CATEGORY FOR
SEVERE THUNDERSTORMS TODAY. IN ADDITION...A ZONE OF ENHANCED
RISK FOR SEVERE THUNDERSTORMS EXTENDS FROM SOUTHERN VT/WESTERN MA
AND NW CT...WEST TO THE MID HUDSON VALLEY...SE CATSKILLS...AND THE
SE PORTIONS OF THE GREATER CAPITAL DISTRICT...AS THIS REGION HAS
THE BEST POTENTIAL FOR THE OVERLAP BETWEEN STRONG KINEMATICS AND
GREATEST INSTABILITY.

THE INITIAL CONVECTION...MOST LIKELY BEING TRIGGERED BY THE
AFOREMENTIONED PREFRONTAL TROUGH...SHOULD MOVE S AND E OF MOST OF
THE REGION BY LATE AFTERNOON. HOWEVER...A FEW ADDITIONAL
SHOWERS/THUNDERSTORMS COULD DEVELOP WITH THE ACTUAL COLD FRONT LATER
THIS AFTERNOON AND EARLY EVENING AS WELL...ALTHOUGH THE SEVERE
POTENTIAL COULD BE A BIT LESS BY THEN.

IT WILL BE BREEZY TODAY...WITH MAX TEMPS REACHING 85-90 IN VALLEY
AREAS SOUTH OF ALBANY...AND 80-85 FOR VALLEY AREAS FROM ALBANY N AND
W...WHILE MUCH OF THE SOUTHERN ADIRONDACKS...AND HIGHER TERRAIN OF
WESTERN NEW ENGLAND ONLY REACH THE MID 70S TO NEAR 80.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT-WEDNESDAY NIGHT...IN THE WAKE OF TODAY/S ACTIVE
WEATHER...MUCH CALMER CONDITIONS ARE EXPECTED...WITH COOLER AND
LESS HUMID CONDITIONS SPREADING ACROSS THE REGION. ONE CAVEAT WILL
BE AN UPPER LEVEL IMPULSE APPROACHING THE SOUTHERN ADIRONDACKS
LATE WED AFTERNOON/EARLY WED NT...WHICH COULD TRIGGER ISOLATED TO
SCATTERED SHOWERS. OTHERWISE...MAX TEMPS WED SHOULD REACH THE
UPPER 70S TO LOWER 80S IN VALLEYS WITH UPPER 60S TO LOWER 70S
ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO THE 50S
FOR MOST AREAS...WITH PERHAPS SOME 40S ACROSS SOME HIGHER
ELEVATIONS.

THU-THU NT...A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK SOUTH OF
THE REGION LATE THU INTO THU NT. CLOUDS...AND SOME LIGHT RAIN OR
SHOWERS MAY DEVELOP LATE THU AFTERNOON AND PERSIST INTO A PORTION
OF THU NT...ESP FOR AREAS SOUTH OF I-90. THE NORTHERN FRINGE OF
THIS PRECIPITATION REMAINS IN QUESTION...AS SOME MODELS ALLOW FOR
LIGHT RAIN TO EXPAND FURTHER N...WHILE OTHERS CONFINE ANY PRECIP
TO THE MID HUDSON VALLEY/SE CATSKILLS AND NW CT. SO...FOR
NOW...HAVE INDICATED SLIGHT CHC POPS FOR AREAS N OF I-90...AND CHC
TO THE SOUTH. THU MAX TEMPS SHOULD REACH 75-80...AND THU NT/FRI AM
MINS SHOULD FALL INTO THE 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LOW CONFIDENCE FORECAST FOR MUCH OF THE LONG TERM PORTION OF THE
FORECAST...AS THERE IS UNCERTAINTY WITH REGARDS TO IF/WHEN AN UPPER
LEVEL TROUGH MOVING THROUGH THE GREAT LAKES CLOSES OFF AND BECOMES A
CUT-OFF LOW WITH POTENTIAL FOR COASTAL DEVELOPMENT. THIS COULD
RESULT IN A COOL...CLOUDY AND POSSIBLY DAMP WEEKEND. HOWEVER THIS IS
FAR FROM CERTAIN. THERE IS A SIGNAL FOR BELOW NORMAL TEMPERATURES
BUT THE DEGREE OF CLOUDS/RAINFALL IS IN QUESTION.

MODEL TRENDS HAVE BEEN SHOWING AT LEAST FOR FRIDAY THE MAIN FEATURE
WILL BE THE UPPER LEVEL TROUGH SWINGING ACROSS OUR REGION BRINGING
PERHAPS A FEW SHOWERS. HIGH PRESSURE IN ITS WAKE SHOULD RESULT IN A
PERIOD OF MAINLY DRY WEATHER FRIDAY NIGHT INTO SATURDAY...ALTHOUGH
THIS WILL DEPEND ON HOW FAR SOUTH THE HIGH CAN BUILD IN TERMS OF
CLOUD COVER. WITH LOOSELY ORGANIZED LOW PRESSURE DEVELOPING ACROSS
THE MID ATLANTIC AND SOUTHEAST CONUS STATES AND HIGH PRESSURE OVER
SOUTHEAST CANADA AND NORTHERN NEW ENGLAND...A COOL EASTERLY ONSHORE
FLOW WILL DEVELOP AND RESULT IN BELOW NORMAL TEMPERATURES.

THE GFS CONTINUES TO SHOW THE UPPER LOW CUTTING OFF FROM THE MAIN
FLOW AND SPAWNING A COASTAL STORM SATURDAY NIGHT INTO SUNDAY.
HOWEVER...THE ECMWF HAS TRENDED FARTHER SOUTH AND EAST WITH ANY
COASTAL DEVELOPMENT WHICH HIGH PRESSURE REMAIN THE MAIN FEATURE IN
PLACE WITH A MUCH WEAKER UPPER TROUGH AND ABSENCE OF ANY CUT-OFF
LOWS. SO BOTTOM LINE IS THAT SATURDAY LOOKS TO BE THE BETTER OF THE
TWO WEEKEND DAYS...WITH EITHER CLOUDS/RAIN OR BOTH FOR SUNDAY
DEPENDING ON THE EVOLUTION OF THE POSSIBLE CUT-OFF AND COASTAL LOW.

MORE UNSETTLED WEATHER IS POSSIBLE EARLY NEXT WEEK AS A LONG WAVE
UPPER LEVEL TROUGH PERSISTS ACROSS THE REGION. TEMPERATURES LOOK TO
CONTINUE TO BE BELOW NORMAL FOR LATE JUNE.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
AN ACTIVE DAY IS EXPECTED ACROSS THE REGION...WITH THE POTENTIAL
FOR SEVERE THUNDERSTORMS THIS AFTERNOON.

SO FAR...MAINLY VFR AT THE TAF SITES. HOWEVER DEALING WITH A LARGE
AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS NORTH OF THE MOHAWK
RIVER...IMPACTING KGFL.

UPSTREAM CONVECTION ACROSS CENTRAL NY WAS WEAKENING AT THIS
TIME...BUT STILL COULD BRING A FEW SHOWERS ACROSS THE TAFS LATER
THIS MORNING (VCSH).

THEN...IT APPEARS A LINE OF SHOWERS AND THUNDERSTORMS WILL FORM
MIDDAY TO OUR WEST AND RACE ACROSS THE TAFS MIDDAY INTO EARLY
AFTERNOON. WE CONTINUE WITH TEMPO GROUPS AT ALL TAF SITES FOR
THUNDERSTORMS AS THE CONFIDENCE REMAINS PRETTY HIGH...ESPECIALLY
SOUTH AND EAST OF ALBANY FOR THE 16Z-21Z TIME FRAME. ANY OF THESE
THUNDERSTORMS COULD PRODUCE WIND GUSTS TO AT LEAST 40KTS (EXCEPT
AT KGFL WHERE IT NOW LOOKS A LITTLE LESS LIKELY). THERE ALSO COULD
BE SOME HAIL AS WELL.

THE SURFACE SYNOPTIC WIND WILL INITIALLY BE FROM THE SOUTH
(VARIABLE BECOME SOUTH AT KGF)...BECOMING INCREASING TO 10-15 KTS
WITH HIGHER GUSTS BY LATE MORNING TO EARLY AFTERNOON. BEHIND THE
COLD FRONT...WINDS WILL SWITCH TO THE WEST WITH GUSTS AROUND OR
EXCEEDING 20 KTS.

THE THUNDERSTORM THREAT SHOULD END BY 21Z AND VFR CONDITIONS ARE
EXPECTED TO PREVAIL.

OUTLOOK...

WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
THURSDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.

&&

.FIRE WEATHER...
A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE REGION
TODAY. A WARM FRONT WITH THIS SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS THIS MORNING...ESPECIALLY TO THE NORTH AND WEST OF THE
CAPITAL DISTRICT. A COLD FRONT WILL QUICKLY FOLLOW...SWEEPING ACROSS
THE AREA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE AHEAD AND ALONG THE COLD FRONT. IT WILL BE WINDY IN THE
WAKE OF THE BOUNDARY...WITH COOLER AND LESS HUMID CONDITIONS BEING
USHERED IN FOR WEDNESDAY AND THURSDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY ACROSS THE AREA TODAY AS
A LOW PRESSURE SYSTEM APPROACHES AND MOVES ACROSS THE AREA. PWATS
WILL INCREASE 1.5+ INCHES SO STORMS WILL BE CAPABLE OF HEAVY
DOWNPOURS. LOCALIZED URBAN AND POOR DRAINAGE WILL BE POSSIBLE.

FAIR WEATHER IS EXPECTED FOR THE MIDDLE OF THE WEEK WITH OUR NEXT
CHANCES FOR SHOWERS COMING FOR THE END OF THE WEEK INTO THE
WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...JPV
AVIATION...HWJIV/JPV
FIRE WEATHER...IAA/KL
HYDROLOGY...IAA/KL
Hazardous weather outlook, Jun 23, 5:19 AM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
519 AM EDT TUE JUN 23 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
519 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING...ESPECIALLY ACROSS
THE WESTERN ADIRONDACKS...THE MOHAWK VALLEY AND THE LAKE GEORGE
REGION. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS WILL
MOVE FROM WEST...TOWARD THE EAST AT 40 TO 50 MPH.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
INTO THIS AFTERNOON...AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. THE STORM PREDICTION CENTER HAS PLACED ALL OF EASTERN
NEW YORK IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH AN
ENHANCED CATEGORY FOR SEVERE THUNDERSTORMS ACROSS WESTERN NEW
ENGLAND...AS WELL AS THE MID HUDSON VALLEY...TACONICS AND
SOUTHEAST CATSKILLS OF NEW YORK. THUNDERSTORMS WILL GENERALLY MOVE
FROM THE WEST...TOWARD THE EAST AT 40 TO 50 MPH.

THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS IN EXCESS OF
58 MPH...AND OR LARGE HAIL ONE INCH IN DIAMETER OR GREATER.

ISOLATED TORNADOES ARE POSSIBLE.

IN ADDITION...THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

In the hours before

Special weather statement, Jun 23, 5:45 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
545 AM EDT TUE JUN 23 2015

NYZ032-033-038-082-231030-
HAMILTON-NORTHERN FULTON-SOUTHERN HERKIMER-NORTHERN HERKIMER-
545 AM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HERKIMER AND
HAMILTON COUNTIES...

AT 544 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LEWEY LAKE CAMPGROUND TO NEAR COLD BROOK...AND
MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  LEWEY LAKE CAMPGROUND AROUND 555 AM EDT.
  SPECULATOR AROUND 605 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WOODS...PERKINS
CLEARING...GIRARDS SUGARBUSH...WEST CANADA LAKES...BULL HILL...
MOUNTAIN HOME...SABAEL...DEERLAND...CLOCKMILL CORNERS AND HASBROUCKS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADS AND POOR DRAINAGE AREAS.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4330 7515 4330 7512 4333 7508 4339 7508
      4406 7450 4396 7427 4392 7434 4381 7422
      4383 7415 4381 7412 4380 7405 4374 7406
      4373 7421 4337 7416 4326 7421 4324 7512
      4326 7516
TIME...MOT...LOC 0944Z 299DEG 26KT 4372 7444 4326 7507

JPV
Special weather statement, Jun 23, 9:00 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
900 AM EDT TUE JUN 23 2015

NYZ047-058-063-231330-
WESTERN GREENE-SCHOHARIE-WESTERN ULSTER-
900 AM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GREENE...
SOUTHERN SCHOHARIE AND NORTHWESTERN ULSTER COUNTIES...

AT 859 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM EAST MEREDITH TO NEAR HAZEL...AND MOVING NORTHEAST AT
45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTER...JEFFERSON...WINDHAM...MIDDLEBURGH...GILBOA...STAMFORD...
PRATTSVILLE...NORTH BLENHEIM...BREAKABEEN...WOODLAND VALLEY
CAMPGROUND...MOUNT TREMPER...KENNETH L WILSON CAMPGROUND...
LIVINGSTONVILLE...PHOENICIA...LANESVILLE...PRESTON-POTTER HOLLOW...
SHANDAKEN...ASHLAND...JEWETT AND LEXINGTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
      4220 7454 4235 7443 4242 7462 4252 7471
      4254 7470 4264 7429 4243 7425 4241 7426
      4241 7425 4200 7418 4192 7457 4202 7478
TIME...MOT...LOC 1259Z 241DEG 41KT 4242 7492 4197 7486

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:45 AM EDTSpecial Weather StatementALYHamilton, Herkimer45 min
Jun 23, 9:00 AM EDTSpecial Weather StatementALYSchoharie30 min
Jun 23, 9:44 AM EDTSpecial Weather StatementALYColumbia31 min
Jun 23, 2:59 PM EDTSpecial Weather StatementALYUlster31 min
Jun 23, 3:04 PM EDTSevere Thunderstorm WarningALYUlster31 min
Jun 23, 3:40 PM EDTSpecial Weather StatementALYDutchess35 min
Jun 23, 3:43 PM EDTSpecial Weather StatementALYSchoharie47 min
Jun 23, 4:01 PM EDTSpecial Weather StatementALYColumbia29 min
Jun 23, 4:11 PM EDTSevere Thunderstorm WarningALYColumbia49 min
Jun 23, 4:20 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady29 min
Jun 23, 7:04 PM EDTSpecial Weather StatementALYDutchess56 min
Jun 23, 7:08 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster37 min
Jun 23, 7:13 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min
Jun 23, 7:48 PM EDTSpecial Weather StatementALYDutchess57 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.